Could my supplements be causing lightheadedness and sleep problem

Discussion in 'Fibromyalgia Main Forum' started by ArkyFarmGirl, Sep 5, 2002.

  1. ArkyFarmGirl

    ArkyFarmGirl New Member

    Hope someone has some advice about this...I started taking some supplements about 10 days ago. I started taking Lysine, Magnesium, B-Complex, and St. John's Wort. I have been taking a thyroid med for 16 years. The past three days I have been feeling a little lightheaded, nauseated, and I have been having trouble sleeping (it feels like I am nervous or had too much caffene). Has anyone ever had an adverse reaction to these vitamines and minerals? Could it just be a coincidence and I am just experiencing normal symptoms of Fibro? Any input would be much appreciated. Oh yes....I was taking the standard dosage and since this morning, I have stopped everything except my thyroid stuff. Thanks!
  2. ArkyFarmGirl

    ArkyFarmGirl New Member

    Hope someone has some advice about this...I started taking some supplements about 10 days ago. I started taking Lysine, Magnesium, B-Complex, and St. John's Wort. I have been taking a thyroid med for 16 years. The past three days I have been feeling a little lightheaded, nauseated, and I have been having trouble sleeping (it feels like I am nervous or had too much caffene). Has anyone ever had an adverse reaction to these vitamines and minerals? Could it just be a coincidence and I am just experiencing normal symptoms of Fibro? Any input would be much appreciated. Oh yes....I was taking the standard dosage and since this morning, I have stopped everything except my thyroid stuff. Thanks!
  3. thereseuk

    thereseuk New Member

    Unfortunately supplements just like rx meds have a range of side effects ranging form the mild to the severe. Generally it is better to introduce them one at a time that way it makes it easier to identify problems wih specific med. I do understand the temptation to try everything we can to help ease this DD but one at a time is best.
    St Jons wort has side effects with photosensitivity phototoxity dermatitis..... photo meaning sunlight. It is not recommended for allergic individuals according to the rx list along with gastrointestinal irritation, restlessness
    nausea dizziness
    Lysine which is commonly taken as an anti herpetic can cause raised cholestoral so if you already have raised cholesterol then this could be dangerous.

    B6 in high doses can also cause problems.


    Magnesium is probably the safest as long as you dont have kidney diease or heart disease where medical supervision would be neccessary. Hypermagnesia which is a result of too much magnesium can occur causing nausea vomiting and flushing being early symptoms.

    hope this helps
    love therese


  4. Shirl

    Shirl New Member

    I had problems with St. John's Wort, it caused lightheadness, and the nervous feeling. I quit taking it and the symptoms were gone in 24 hours.

    When you start something new, supplements, herbs or whatever, be sure to just start with one thing for a week to at least ten days.

    That way if you have a problem, you know what it is. I never take more than one new thing at a time anymore.

    Since you stopped, is the feelings gone yet?

    Hope this helps.

    Shalom, Shirl
  5. MsJoey

    MsJoey New Member

    maybe ought to check with your doctor or pharmacist for interactions. There are some things we can't take with the thyroid meds. I'm still learning about that and am not an expert at all. I just know I can't take cold/sinus meds or ulcer meds like zantac. Some things cause some really adverse effects. Just a thought for safety.